Solving the nonlinear biharmonic equation by the Laplace-Adomian and Adomian decomposition methods

Man Kwong Mak, Chun Sing Leung, Tiberiu Harko

Research output: Journal article publicationJournal articleAcademic researchpeer-review

4 Citations (Scopus)

Abstract

The biharmonic equation, as well as its nonlinear and inhomogeneous generalizations, plays an important role in engineering and physics. In particular the focusing biharmonic nonlinear Schrödinger equation, and its standing wave solutions, have been intensively investigated. In the present paper we consider the applications of the Laplace-Adomian and Adomian Decomposition Methods for obtaining semi-analytical solutions of the generalized biharmonic equations of the type ∆2y + α∆y + ωy + b2 + g(y) = f, where α, ω and b are constants, and g and f are arbitrary functions of y and the independent variable, respectively. After introducing the general algorithm for the solution of the biharmonic equation, as an application we consider the solutions of the one-dimensional and radially symmetric biharmonic standing wave equation ∆2R+R−R2σ+1 = 0, with σ = constant. The one-dimensional case is analyzed by using both the Laplace-Adomian and the Adomian Decomposition Methods, respectively, and the truncated series solutions are compared with the exact numerical solution. The power series solution of the radial biharmonic standing wave equation is also obtained, and compared with the numerical solution.

Original languageEnglish
Pages (from-to)183-213
Number of pages31
JournalSurveys in Mathematics and its Applications
Volume13
Publication statusPublished - Jan 2018

Keywords

  • Biharmonic equation
  • Laplace-Adomian Decomposition method
  • One dimensional standing wave equation
  • Radial standing wave equation

ASJC Scopus subject areas

  • Mathematics (miscellaneous)
  • Applied Mathematics

Cite this